# SDR 2009FA0000207

- Difficulty date: February 24, 2009
- Submitted: March 11, 2009
- Operation: General aviation
- Aircraft: N5287V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0497
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 98820
- Part serial: 6630
- Condition: Cracked
- Location: Lt Mlg
- Part time: 9,819 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AFTER LANDING GEAR WAS RETRACTED IN, IT WAS NOTED THAT THE LT LANDING GEAR ASSY DID NOT FULLY RETRACT INTO THE WELL.  THE PILOT WAS INFORMED AND IMMEDIATELY RETURNED TO THE AIRPORT.  DURING THE RETRACT TEST, IT WAS FOUND THAT THE LEFT GEAR HUNG UP AT THE MIDWAY POSITION BUT WAS ABLE TO EXTEND BACK DOWN FULLY.  UPON REMOVAL OF THE MLG ACTUATOR IT WAS DISCOVERED THAT THE ACTUATOR HSG HAD CRACKED A THE FWD MOST SECURING BOLT HOLE.  AFTER FURTHER INVESTIGATION, IT HAS BEEN DETERMINED THAT THIS OCCURRENCE HAS HAPPENED FREQUENTLY TO MANY ACFT IN SAME LOCATION BUT RESULTING IN A GEAR UP LANDING.  THE ACTUATOR ASSY IS THE ORIGINAL ACTUATOR THAT CAME WITH THE ACFT AT MFG AND IS DATED 1980.  (K)
